IJPAM: Volume 18, No. 4 (2005)

MODIFIED FAT POINTS OF PROJECTIVE
VARIETIES AND POSTULATION

E. Ballico
Department of Mathematics
University of Trento
380 50 Povo (Trento) - Via Sommarive, 14, ITALY
e-mail: ballico@science.unitn.it


Abstract.Let $X$ be an integral $n$-dimensional projective variety, $P\in X_{reg}$, $m, e\in \mathbb {Z}$ such that $m>0$ and $0 \le e \le \binom{n+m-1}{n-1}$. Here we introduce a class of connected zero-dimensional schemes sadwiched between the fat points $mP$ and $(m+1)P$ and with length $\mbox{length}(mP)+e$. Then we study the postulation of a general union of such schemes.

Received: December 2, 2004

AMS Subject Classification: 14N05

Key Words and Phrases: fat point, zero-dimensional scheme, postulation

Source: International Journal of Pure and Applied Mathematics
ISSN: 1311-8080
Year: 2005
Volume: 18
Issue: 4